MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 11.5MM X 18CM 125D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 11.5MM X 18CM 125D; NAIL, FIXATION, BONE
Model Number 71675202
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during surgery, an intertan 11.5mm x 18cm 125d was implanted in the patient.When they tried to lock down the set screw they realized there was no one present in the nail.The procedure was completed using an s+n back-up device.Surgery was less than or equal to 30mins delayed.The patient was not harmed.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device did not confirm the stated failure mode.The device was found to be opened from its packaging.Therefore, it is not possible to confirm if the mating set screw was missing from the packaging.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.According to the packaging sequence and label specification, the set screw should be preassembled in the nail and should be packaged together.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A potential probable cause could be but is not limited to manufacturing issue or component potentially loss during handling.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4).

Brand Name
INTERTAN 11.5MM X 18CM 125D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14912344
Report Number1020279-2022-03228
Device Sequence Number6175691
Product Code JDS
UDI-Device Identifier03596010561053
UDI-Public03596010561053
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71675202
Device Catalogue Number71675202
Device Lot Number21MT57906
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown